I was wondering if anyone else had had this problem . After 10 years of wearing Mediven stockings with no problems I now have rows of blisters when I remove my stockings where the grip tops have been against my leg. I have tried changing the washing liquid but this makes no difference . I am wondering if they have changed something in the stocking construction which I'm allergic to. I will let my therapist know at my next appointment but wanted to see if others had ever had a similar problem.
Stocking grips giving me blisters: I was wondering if... - LSN
Don’t wait till your next appointment - you must contact your therapist/clinic ASAP - you should not continue using them if the skin is compromised.
One thing you might do is to ask for an appointment with a top dermatologist; it might be that your medication has changed, and something conflicts, or that something in stockings has changed, or something else. To find a top consultant, go to website of best private hospital near you, note down who are their dermatologists, then google them and see who also works in NHS near you. Take that name to your GP, who has to refer you - although they often have their 'preferred' consultants - who might not be the best!
Funnily enough I have had the same problem with my new Mediven arm sleeves, not real blisters, but a bumpy pattern that matches the bumps on the silicon band! But I have found after washing the sleeves through a few times it isn't happening, so I am wondering if there was some kind of coating over the band that was causing the problem and has now been washed out?
Thank you all for your replies. My problem is I'm working abroad at the moment so am a bit stuck. I think something must have changed as my old ones are fine and I'm wearing these at the moment. I don't want to change as the Mediven really suit me. It only seems to be the black ones that do this ( I like the black as they make my leg look thinner - I know it is a small thing but you have to take what you can with this thing !) I'll try washing them a few time and dermatologist is a good idea. I'm back in the UK in 3 weeks so will also see what my therapist thinks. Again many thanks for the advice.
My Mediven socks are unwearable. The compression is so tight my feet go ice cold and tingly with a serious lack of circulation. I also get three extra lines that are sore and pink whenever I have worn them. One where my toes meet the main body of my feet, two at the start of my calf and the third at the top of my calf just below my knee. This is where the knobby rubber band is which leaves a severe pink indentation of the knobby pattern.
I have tried wearing them little by little to break them in but its no use they are agony. Not only are they the cause of so much agony they are incredibly difficult to get on and make me very asthmatic in the process. So I have gone from trying them out for 90 minutes to a maximum of 3 hours and found myself very upset about the whole process. Even more puzzling is how in hell the specialist expects me to wear them for 23 hours out of 24 when I am complaining of itchyiness, pain and numbness with pins and needles within 15 minutes of wearing them.
I personally think they could do more damage than good.
I also think there must be other things a GP or Specialist can offer that does not involve severe compression, but I think this must be the cheapest route to medicating for the problems of swollen limbs due to Lymphoedemia.
Sending sufferers to gentle exercise classes, or to a personal trainer in trying to keep fit is obviously the most expensive route to resolving the issues of Lymphoedemia.
Yes, it sounds like you and I have same problem. I gave up on NHS, after they said they were quite happy to go on prescribing mega-expensive compression garments (proven useless for me) and turned to self-funding MLD. Expensive, NHS won't pay even though it's recommended in Europe, but I have reduced my legs from massive tree trunks to being able to see my ankles - and boy am I proud of this!
Veritec, This is fantastic news. Can you tell me a little more about MLD. I can't understand why I have Lymphodeamia as I am not inactive, I am a Job -seeker though at the moment but as soon as I have my next teaching job I could start placing a little money aside for treatment and gym membership as I do need to do something about my size asap. I am overweight, which I don't think helps me any, indeed the original diagnosis from my GP was that I needed to loose weight, join a gym and exercise daily with a vigorous walk, he also mentioned the virtues of a low GI diet and Jamie Olivers 15 minute recipes to health. Financially, as a job -seeker I can't afford any of this.
I do know this that preventative measures are needed in most things within the nations health, but we only ever hear about the lack of treatments when people have reached that stage when they need them and can't get them or when they can get them and they have an expensive uphill battle. It would cost the NHS a lot less to provide preventative treatments as soon as a person's health is under threat.
I agree - sensible planning saves money, but NHS doesn't agree! As a tip, I found that 'low fat' yoghourts etc. are often full of sugar, so changed to ordinary ones, and drank full fat milk as that filled me up for longer.
Now, to business. It was a Hungarian nurse at Guys who suggested MLD (manual lymphatic drainage), used a lot abroad. I asked Lymph. Support Network to recommend a therapist, and they gave me name of excellent local one. So they may be your next contact - good luck.
Thank you Veriter C.
Not what you're looking for?
You may also like...
little tip that i have discovered over the years.
if anyone is wearing Grip top stockings and...
my compression stockings from my GP, but the problem is that only the grip-top stockings are...
anyone have any experience with using a compression pump nightly but no compression stockings? I...
But now I want change my stock, do you know a better stock?
Do you know Juzo or Jobst Stock? how...
now having walked a bit futher than usual in a bid to get fitter I have got blisters at the top of...